ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Path integral description of polymers using fractional Brownian walks

Cherayil, Binny J and Biswas, Parbati (1993) Path integral description of polymers using fractional Brownian walks. In: Journal of Chemical Physics, 99 (11). pp. 9230-9236.

[img] PDF
Path.pdf - Published Version
Restricted to Registered users only

Download (495kB) | Request a copy
Official URL: http://jcp.aip.org/resource/1/jcpsa6/v99/i11/p9230...


The statistical properties of fractional Brownian walks are used to construct a path integral representation of the conformations of polymers with different degrees of bond correlation. We specifically derive an expression for the distribution function of the chains’ end‐to‐end distance, and evaluate it by several independent methods, including direct evaluation of the discrete limit of the path integral, decomposition into normal modes, and solution of a partial differential equation. The distribution function is found to be Gaussian in the spatial coordinates of the monomer positions, as in the random walk description of the chain, but the contour variables, which specify the location of the monomer along the chain backbone, now depend on an index h, the degree of correlation of the fractional Brownian walk. The special case of h=1/2 corresponds to the random walk. In constructing the normal mode picture of the chain, we conjecture the existence of a theorem regarding the zeros of the Bessel function.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Depositing User: Ms TV Yashodha
Date Deposited: 18 Feb 2011 07:00
Last Modified: 18 Feb 2011 07:00
URI: http://eprints.iisc.ac.in/id/eprint/35664

Actions (login required)

View Item View Item